Alert archive / Indiana / Small Craft Advisories in 2016
Small Craft Advisory 59, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Oct 31, 2016, 4:46 AM EDT. It took effect at Oct 31, 2016, 8:00 PM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2016, 4:46 AM EDT (08:46 UTC)
- In effect from
- Oct 31, 2016, 8:00 PM EDT
- Expired
- Nov 1, 2016, 10:30 AM EDT
- In force
- 15 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
652 WHUS73 KIWX 310846 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 446 AM EDT MON OCT 31 2016 LMZ043-046-311600- /O.NEW.KIWX.SC.Y.0059.161101T0300Z-161101T1900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 446 AM EDT MON OCT 31 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 3 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 3 PM EDT TUESDAY. * WINDS: SOUTH 15 TO 2O KNOTS WITH GUSTS TO 25 KNOTS DIMINISHING WEDNESDAY AFTERNOON. * WAVES: 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
6 follow-up statements
086 WHUS73 KIWX 310849 CCA MWWIWX URGENT - MARINE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE NORTHERN INDIANA 449 AM EDT MON OCT 31 2016 LMZ043-046-311600- /O.COR.KIWX.SC.Y.0059.161101T0300Z-161101T1900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 449 AM EDT MON OCT 31 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 3 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 3 PM EDT TUESDAY. * WINDS: SOUTH 15 TO 2O KNOTS WITH GUSTS TO 25 KNOTS DIMINISHING TUESDAY AFTERNOON. * WAVES: 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
056 WHUS73 KIWX 311956 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 356 PM EDT MON OCT 31 2016 LMZ043-046-010400- /O.EXT.KIWX.SC.Y.0059.161101T0000Z-161101T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 356 PM EDT MON OCT 31 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 11 AM EDT TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 8 PM THIS EVENING TO 11 AM EDT TUESDAY. * WINDS: SOUTH 15 TO 2O KNOTS WITH GUSTS TO 25 KNOTS DIMINISHING TUESDAY MORNING. * WAVES: 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
310 WHUS73 KIWX 010143 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 943 PM EDT MON OCT 31 2016 LMZ043-046-010945- /O.CON.KIWX.SC.Y.0059.000000T0000Z-161101T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 943 PM EDT MON OCT 31 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT TUESDAY. * WINDS: SOUTH 15 TO 3O KNOTS OVERNIGHT DIMINISHING TUESDAY MORNING AND VEERING SOUTHWEST. * WAVES: 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
448 WHUS73 KIWX 010234 CCA MWWIWX URGENT - MARINE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE NORTHERN INDIANA 1034 PM EDT MON OCT 31 2016 LMZ043-046-011445- /O.COR.KIWX.SC.Y.0059.000000T0000Z-161101T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1034 PM EDT MON OCT 31 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT TUESDAY. * WINDS: SOUTH 15 TO 30 KNOTS OVERNIGHT DIMINISHING TUESDAY MORNING AND VEERING SOUTHWEST. * WAVES: 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
332 WHUS73 KIWX 010742 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 342 AM EDT TUE NOV 1 2016 LMZ043-046-011500- /O.CON.KIWX.SC.Y.0059.000000T0000Z-161101T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 342 AM EDT TUE NOV 1 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WINDS: SOUTHEAST 15 TO 20 KNOTS VEERING SOUTHWEST AND DIMINISHING THIS AFTERNOON. * WAVES: 2 TO 4 FEET SUBSIDING TO 1 TO 3 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
425 WHUS73 KIWX 011430 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1030 AM EDT TUE NOV 1 2016 LMZ043-046-011530- /O.CAN.KIWX.SC.Y.0059.000000T0000Z-161101T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1030 AM EDT TUE NOV 1 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Oct 31, 4:03 AM EDT, 43 minutes earlier.
Area forecast discussion, Oct 31, 4:03 AM EDT, 43 minutes before
AREA FORECAST DISCUSSION National Weather Service Northern Indiana 403 AM EDT Mon Oct 31 2016 .SYNOPSIS... Issued at 402 AM EDT Mon Oct 31 2016 Very mild air will begin to overspread the region late today through Wednesday. Highs this afternoon under partly cloudy skies will rise into the mid 50s northeast to the low 60s southwest and warm further overnight. Highs on Tuesday will reach into near record territory from the mid 70s to near 80. && .SHORT TERM...(Today and Tonight) Issued at 402 AM EDT Mon Oct 31 2016 Sfc ridge centered over lower MI this morning will rapidly shift off into ern Lake Ontario by this aftn. Emerging backside ridge warm advection slow to develop though and does not really ramp until this evening and further overnight which highlites primary short term difficulty. Potential mixing appears quite shallow early especially as yet favorably moist boundary layer yields a period of broken stratocu this morning into early aftn before dry entrainment and increasing subsidence take over. This is no doubt reflected in lagged highres guidance sfc temp trends which are sharply colder compared with broader based mos guidance over ern areas underneath current stuck stratocu wedge. A similar situation was seen on the 28th where we managed to crawl out of sfc ridge influence quicker and will follow warmer loose consensus solution yet hold colder east. Otherwise another very mild night in store as temps steady out in the evening and then rise overnight. Expect most will hit actual calendar day high at midnight local time. && .LONG TERM...(Tuesday through Sunday) Issued at 402 AM EDT Mon Oct 31 2016 Primary early term question is extent of warming within intense low level thermal ridge...both Tue and Wed. 00Z guidance suite continues to advertise a very warm start to Nov as warm sector deepens sewd of sfc frontal zone stretching from the cntrl plains newd through the wrn lakes. Attendant influence of potential spoiler high cloud debris with low level frontal zone appears to hold nwwd. This would suggest FWA will tie or break their record for Tue of 79 in 1950. SBN on the other hand looks out of reach sitting with 82 in 1950. Frontal zone expected to hold west through Wed with some degree of frontal wave indicated. However more erstwhile moistening of warm sector by this time will preclude reaching record temps again. Otherwise strong concensus alignment of sfc boundary warrants dropping pops outside nw zones through Wed aftn. After that parent sw disturbance and attendant frontal zone sweep ewd Wed night followed by brief/shallow cold advection Thu. Finally yet another unseasonably warm spell to follow for the remainder of the period through next weekend as pattern aloft amplifies over NOAM. Great Lakes/OH valley look to sit in the enviable position of blocking ridge aloft overtop warm low level thermal ridge. && .AVIATION...(For the 06Z TAFS through 06Z Monday Night) Issued at 104 AM EDT Mon Oct 31 2016 Patchy MVFR cigs may affect KSBN over the next few hours and may need to include tempo higher end MVFR cigs through 08Z. Across northeast Indiana, greater potential of MVFR stratocu should remain just east of the terminal with enhancement to the low clouds from northeast flow off Lake Erie. Some patchy fog may develop toward daybreak, but near sfc flow profiles may remain just strong enough to promote more stratus than fog. Otherwise, quiet aviation weather shaping up this period as low level winds veer more southeast this afternoon. Low level gradient will increase tonight and have included some gusts into the 15 to 20 knot range at KSBN late evening. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...T SHORT TERM...T LONG TERM...T AVIATION...Marsili Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Nearby
Small Craft Advisories in Indiana, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.